MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Occupation: lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving an occluded left posterior tibial vessel, the outer layer of an approach hydro st microwire wire guide came off as the physician advanced the device into the vessel.The user then switched to another manufacturer's wire and the same thing happened to that wire.Another device of the same type as the complaint device was then opened and used to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an unspecified procedure involving an occluded left posterior tibial vessel, the outer layer of an approach hydro st microwire wire guide came off as the physician advanced the device into the vessel.The user then switched to another manufacturer's wire and the same thing happened to that wire.Another device of the same type as the complaint device was then opened and used to complete the procedure successfully.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, and, quality control data.One approach hydro st microwire wire guide was returned.The distal was elongated and a section of the mandril wire is exposed.No other issues were identified.The wire was then returned to the vendor for analysis.The device failure analysis as well as the photos are detailed in the supplier investigation.The supplier investigation found that the wire is supplied to cook already packaged by an approved vendor.Cook requested that the supplier investigate this occurrence.The supplier reviewed the manufacturing records for the complaint lot.There were no non-conformances relating to the failure mode.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.¿ how supplied: ¿upon removal from the package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the investigation, there is objective evidence to support that the device was most likely manufactured to specification.Based on the investigation, there is objective evidence to support that the device was most likely manufactured to specification.The supplier investigation concluded that excessive device manipulation was most likely the cause of this failure.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9978237
Report Number1820334-2020-00844
Device Sequence Number922392
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)220311(10)10317543
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2022
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number10317543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer10/27/2020
05/05/2021
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date11/13/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 4FR SHEATH, V14 WIRE
Patient Age74 YR